MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCT GMBH COAGULATION FACTOR IX DEFICIENT PLASMA

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCT GMBH COAGULATION FACTOR IX DEFICIENT PLASMA
Model Number COAGULATION FACTOR IX DEFICIENT PLASMA
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/30/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted a siemens customer care center (ccc) and reported that discordant, falsely elevated coagulation factor ix deficient plasma (fix) results were obtained on 4 samples from the same patient on the bcs xp system.There was no indication of a system malfunction and there were no reports of hardware errors when the discordant results were obtained on the patient samples.Quality controls were within expected ranges.Siemens is investigating the issue.Mdr 9610806-2018-00094 and mdr 9610806-2018-00096 were filed for the discordant results obtained on (b)(6) 2017 and (b)(6) 2017 for the same issue.Mdr 9610806-2018-00097 and mdr 9610806-2018-00098 were filed for discordant results obtained on samples from the same patient on (b)(6) 2018 and (b)(6) 2018, for the same issue.
 
Event or Problem Description
Discordant, falsely elevated coagulation factor ix (factor ix) results were obtained on a patient sample on a bcs xp instrument, using the coagulation factor ix deficient plasma reagent.The sample was repeated using a non-siemens methodology, resulting lower.On (b)(6) 2017, the sample was repeated using the initial reagent lot, resulting in discordant, falsely elevated factor ix results.The patient blood was redrawn and the new sample was run multiple times, using the same reagent lot on (b)(6) 2017 and (b)(6) 2017, resulting in other discordant, falsely elevated factor ix results.The redrawn sample was also repeated using a non-siemens methodology, resulting lower.The customer indicated that some of the results determined by the coagulation factor ix deficient plasma reagent were reported to the physician(s), who questioned the results.The customer also stated that correct results were reported to the physician(s).There are no known reports of patient intervention or adverse health consequences due to the discordant, falsely elevated factor ix results.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 9610806-2018-00095 on 19-september-2018.Additional information (20-september-2018): the customer clarified that the results obtained on (b)(6) 2017 were used for troubleshooting purposes.Siemens determined that the instruments and reagents used within the different tests and quality controls (qcs) were acceptable.Siemens determined that the genetic disorder of the patient potentially contributed to the tests to react differently.Corrected information (21-september-2018): the affected factor ix (fix) lot is 504122b.This information was corrected in the lot #.The year was revised for sample id (b)(6)."(b)(6) 2017" was corrected to "(b)(6) 2017".The result code and conclusion code were revised.3233 and 11 were corrected to 213 and 67.The reagent and instrument are performing according to specifications.No further evaluation of this device is required.Mdrs 9610806-2018-00094_s1, 9610806-2018-00096_s1, 9610806-2018-00097_s1, and 9610806-2018-00098_s1 were filed for the same event.
 
Additional Manufacturer Narrative
Additional information (24-october-2018): on 24-oct-2018, siemens was notified that customer reported the event to the fda.The customer also indicated that the patient has history of bleeding after hypospadias repair and a tonsillectomy at age (b)(6).Sections the report filed by the customer indicates that the event date was for (b)(6) 2017, however the results correspond to the data dated 18-oct-2018 in the initial mdr, in which was reported to siemens by the customer.Mdrs 9610806-2018-00094_s2, 9610806-2018-00096_s2, 9610806-2018-00097_s2, and 9610806-2018-00098_s2 were filed for the same event.

Brand Name
COAGULATION FACTOR IX DEFICIENT PLASMA
Common Device Name
COAGULATION FACTOR IX DEFICIENT PLASMA
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCT GMBH
emil-von-behring-str 76
marburg, D-350 41
GM  D-35041
MDR Report Key7890955
Report Number9610806-2018-00095
Device Sequence Number1837165
Product Code GJT
UDI-Device Identifier00842768011023
UDI-Public00842768011023
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K924396
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/12/2018
Device Model NumberCOAGULATION FACTOR IX DEFICIENT PLASMA
Device Lot Number504122B
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/22/2018
Supplement Date Received by Manufacturer09/20/2018
10/24/2018
Initial Report FDA Received Date09/19/2018
Supplement Report FDA Received Date10/16/2018
11/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age16 YR